CSN Login
Members Online: 4

You are here

FOLFOX Round 2 Effects Much Worse - Normal?

TheLadySkye's picture
TheLadySkye
Posts: 195
Joined: Oct 2013

Hi gang!

I had round 2 of FOLFOX yesterday, and a couple of the side effects that weren't so bad the first time are pretty whammo this time, and I'm wondering if that is normal.  Most notably, the neuropathy.  I was fine during the actual infusions, but as soon as I got home and ate, the pain in my fingertips was pretty overwhelming.  Perhaps fingerfood was somehow a bad idea?  The food was warm, and yet I found I could make the neuropathy subside a fair bit if I sat on my hands to warm them up extra.  This happened later with dinner too and the first few minutes of using my laptop keyboard.  The first round I hardly had any neuropathy symptoms at all.  Is this normal for it to progress so fast?  Is it going to get worse still?  Is there anything I can to help besides sitting on my paws, and of course wearing gloves when I know I'm going to need to touch something cold?

The other side effects that are worse this time are the day after body aches/joint pain.  By evening, every joint in my body felt horribly achey.  I'm exhausted, but because of this or something else (who can say for sure), I'm not able to sleep :(  I'm also very constipated again even though I started the Colace and Miralax the morning of my chemo as instructed.  Boo :(

On the bright side (we have one of those?), they were able to eradicate the steroid-induced headache I had the first time simply by administering it more slowly.  I also don't seem quite so nauseous (yet) and hope that will continue.

Thank you for your input.  I really appreciate it.

Trubrit's picture
Trubrit
Posts: 5493
Joined: Jan 2013

These side effects hit us all differently. For me, the neuropathy didn't even come on until after I'd finished with the Oxaliplatin (I still think it was bought on by the 5FU, but Doc says no).

I have a friend who got the neuropathy bad after her first (and thus last) infusion. 

I'm sorry that it has hit you so soon. 

Be sure to tell your Oncologist how it feels as well as the joint pain, as he may have to adjust the dose. Tell him everything, don't hold back but don't exaggerate. 

Be sure to keep a journal/notebook and record everything your body and mind is going through, every day. I would read down the list at every appointment, so that my Onc knew exactly what I was going through, decide what was normal and what was not. 

Good luck. We're here for you all the way. 

Annabelle41415's picture
Annabelle41415
Posts: 6715
Joined: Feb 2009

Yes they can become normal as the cocktail you are on is cummulative so the more you get, the more symptoms you might have.  Although everyone is different in tolerating treatment, what you are experiencing is normal.  The cold sensitivity seems to last longer the more treatments you have.  So if you experience maybe 1 day this time, it might be 2-3 days next time.  My hardest hit was #5 and then each time it wiped me out.  You are not able to sleep probably because of the steroids.  I'd be up for 3 days with no sleep and it was frustrating even though I'd taken a sleeping pill it would only last about 1 hour.  The neuropathy can come on slowly or fast but if it gets to be too much, please let your doctor know so that they can do some adjusting.  It's best to let your doctor know everything that you are experiencing as well just so they are aware of it.  Ask your doctor for something for constipation.  Hope you feel better soon.

Kim

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

It seems like each Folfox treatment was different than the one before.  My first and 11th were the worse and the 12th was my best.  Go figures.  The constipation was the worse and the only thing that worked for me was Senacot.  I would take two every night with a big glass of water.  I would get unhooked from my chemo pack on Friday and sleep until Sunday night.  My doctor always told me each session could be different than the one before so I never knew what to expect.  Just concentrate on the good days to come the week you don't have chemo.  Hugs.

Cynthia

marbleotis's picture
marbleotis
Posts: 715
Joined: Mar 2012

Wow - I learned what that meant with chemo.  Between #2 and #3 I went to ER with high fever and I turned bright red.  Just so happens I wal alergic to the port flush.  First they thought infection but all checked out.

As you get closer to finishing (10,11,12) you will be very very tired.  Rest often and eat as well as you can.

Neuropathy was and still is an issue for me although much better.

Most importantly, you will get through this.  I cannot believe I will be 2 years NED this January.  The 6 months of chemo seemed to take forever, yet went quickly.

Best of luck, please post often and let us know how you are doing.

Lovekitties's picture
Lovekitties
Posts: 3372
Joined: Jan 2010

You have posted virtually the same thing on a number of threads today.  Are you sure you are not an agent for this product?

Usually when folks have a treatment or supplement they feel might help others, they give their own experience with it...not testimonials from others.

To all who read the suggested web site...buyer be ware...if it sounds too good to be true...it just might be.

Marie who loves kitties

hippiechicks
Posts: 509
Joined: Sep 2012

Wink

hippiechicks
Posts: 509
Joined: Sep 2012

Round 2 and 3 were very hard for me as well.  Violently sick, dehydration, vision problem, neuropathy, jaw pain, eye pain, tears hurt aweful and could not swallow anything unless it was very warm!  Folfox kicked my buttocks!  Fatigue was rough also.  

I had to have several dose reductions throughout the treatment.  Report ALL side effects to your oncologist.  I had to have someone with me for all appointments just to help remind me of the ongoing list! I strongly suggest writing them down. 

Everyone does differently with these treatments .. but they are manageable.  My best to you!

Subscribe to Comments for "FOLFOX Round 2 Effects Much Worse - Normal?"